The Last Find

                              Everyday is a brand new day, everyday is a journey.   

This is the last find of the series from the year 2015 that I've never posted. For whatever reason, I stopped writing about it at this point. Honestly, I think that life intervened with the daily schedules and the next thing I know, the hormone treatment stopped working. The next thing that followed were the events of this past Summer. I hope you enjoyed this lost mini series of posts.    

Tamoxifren

By: Lottie Krol                                                                                                                                            So what is this hormone drug called tamoxifen? I have been avoiding this subject since day one. Normal people would have looked up the side effects within the hour of finding out. Not I, though. I had no desire to know. Why should I? No matter what they were,  I still had to take it.

In all honesty, I really was meaning to get online and see what I could find out about it, but life intervened. One day goes by, then another and another. Soon the intention is lost among other more important issues. Or we tell ourselves that.

So I looked it up finally late at night while everyone slept. I don't know why I thought it would contain a simple list. It was pages long and numerous websites all depending on what you were asking. Did you want the side effects? Or the cancers associated with this drug? The weight loss/ weight gain part of it? Costs? Definitions?

So let's first find the definition of tamoxifen. What is it and what does it do. I found a great website( drugs.com) that provided all the necessary information. Tamoxifen blocks the action of estrogen, a female hormone. The list of side effects was so long that I had to cut it down to the most pertaining to me.  Out of that list I am experiencing hot flashes, leg cramps and fatigue. Not bad, eh? Here's the list:

Tamoxifen side effects
Information by Drugs.com
Get emergency medical help if you have signs of an allergic reaction to tamoxifen: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Tamoxifen can increase your risk of stroke or blood clots. Call your doctor at once if you have:
  • signs of a stroke - sudden numbness or weakness (especially on one side of the body), sudden severe headache, slurred speech, problems with vision or balance;
  • signs of a blood clot in the lung - chest pain, sudden cough, wheezing, rapid breathing, coughing up blood; or
  • signs of a blood clot in your leg - pain, swelling, warmth, or redness in one or both legs.
Also call your doctor at once if you have:
  • blurred vision, tunnel vision, eye pain, or seeing halos around lights;
  • unusual vaginal bleeding or discharge;
  • changes in your menstrual periods;
  • pain or pressure in your pelvic area;
  • a new breast lump;
  • liver problems - nausea, upper stomach pain, itching, tired feeling, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes); or
  • high levels of calcium in your blood - vomiting, constipation, increased thirst or urination, muscle weakness, bone pain, confusion, lack of energy, or tired feeling.
Common tamoxifen ide effects may include:
  • hot flashes;
  • vaginal discharge; or
  • weight loss

  Drug.com is the medical encyclopedia, but I found another website good for the real dirt on Tamoxifen, Cancer Survivor Network. You can go on and ask any question pertaining to cancer and fellow patients will answer based on their experience.
 I found so much information on the various symptoms and what the patients are doing to ease the discomfort. Take leg cramps, for instance. I never knew that what I'm feeling every night is a charley horse. Didn't even enter my head and no wonder. According to many of the patients, their doctors also claim that leg cramps are not the cause of chemo. Really? Then why are so many of us experiencing them? I have had leg pain ever since the very first treatment back in 2007. Since taking tamoxifen, my right leg is also beginning to hurt.

I am so glad that I have taken the time to look all this up, especially in finding the Cancer Survivor Network. If I have any questions or concerns, I now know where to go. It feels so good to know I'm not crazy to have these same symptoms and emotions. There are others who are experiencing the same. Talk about safety in numbers. I am normal after all.

Have a Blessed day everyone. 

Comments

Popular posts from this blog

In Anticipation

The Harm Of Cancer

More Connection Problems